MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an ar40e 16.0 diopter monofocal lens haptic snapped while the doctor used a hook to unfold the lens and set it in the right spot.There was no incision enlargement.Sutures were used but were already planned.Reportedly, the patient is in good condition.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on 3/6/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed viscoelastic residue and particles on the lens.Both haptics were observed detached, distorted and bent.The customer's reported complaint was verified.However, there is no evidence to suggest that the complaint sample has been affected by the manufacturing process.No product deficiency was identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8410802
Report Number2648035-2019-00325
Device Sequence Number13516153
Product Code HQL
UDI-Device Identifier05050474502024
UDI-Public(01)05050474502024(17)230213
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/01/2019
10/25/2020
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/30/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005